Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 41, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 8, 2014, 4:09 PM EDT for Fayette County, Westmoreland County, Pennsylvania. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2014, 4:09 PM EDT (20:09 UTC)
- Expired
- Jun 8, 2014, 5:00 PM EDT
- In force
- 51 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
Counties Fayette County, PA, Westmoreland County, PA
The radar
The Pittsburgh radar (KPBZ), 73 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 8.2 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1190 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:21 PM EDT, 48 minutes earlier.
Area forecast discussion, Jun 8, 3:21 PM EDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 321 PM EDT SUN JUN 8 2014 .SYNOPSIS... AFTER SHOWERS AND THUNDERSTORMS DURING THE LATE AFTERNOON AND EVENING...MONDAY IS EXPECTED TO BE DRY. THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL RETURN TO THE FORECAST ON TUESDAY AND LAST THROUGH FRIDAY. && .NEAR TERM /THROUGH MONDAY/... LOW PRESSURE OVER CENTRAL OHIO WILL CONTINUE TO PULL TO THE NORTHEAST. WIDESPREAD SHOWERS WITH EMBEDDED THUNDERSTORMS HAVE BLOSSOMED OVER THE REGION...WITH THIS ACTIVITY EXPECTED TO CONTINUE INTO THE EVENING HOURS. IF ANY SEVERE THUNDERSTORM ACTIVITY DEVELOPS...STRONG WINDS WOULD BE THE BIGGEST CONCERN DUE TO DEEPER SHEAR MOVING INTO THE REGION. BULK OF PRECIPITATION SHOULD CLEAR EASTERN OHIO AND THE NORTHERN WEST VIRGINIA PANHANDLE BY SUNSET...WITH THE REST OF THE REGION DRYING OUT BY MIDNIGHT. EVEN AS PRECIPITATION ENDS...NOT MUCH DRY AIR WILL MOVE INTO THE REGION...WITH ANY CLEARING LIKELY LIMITED TO OHIO COUNTIES. REST OF THE REGION WILL REMAIN CLOUDY OVERNIGHT...WITH CLOUDS CONTINUING INTO MONDAY. WITH THE LOW FILLING AS IT MOVES INTO EASTERN PENNSYLVANIA...HAVE PULLED THE CHANCE OF RAIN ACROSS EASTERN COUNTIES WITH LITTLE SUPPORT FOR PRECIPITATION TO CONTINUE. CONSIDERING CLOUD COVER...OHIO COUNTIES WILL EXPERIENCE A BIGGER SWING IN TEMPERATURES OVER THE NEXT 24 HOURS DUE TO GREATER RADIATIONAL COOLING TONIGHT AND MORE SUNSHINE ON MONDAY. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/... UPPER LEVEL TROUGH CURRENTLY ACROSS THE ROCKIES WILL BE THE MAIN WEATHER PLAYER FOR THE MIDDLE OF THE WEEK. AS THIS TROUGH MOVES SLOWLY EASTWARD...IT WILL SPAWN A SURFACE LOW ACROSS TEXAS THAT WILL SHIFT TO THE NORTHEAST. BY TUESDAY MORNING A WARM FRONT WILL LIE JUST SOUTH OF THE MASON-DIXON LINE AND MOVE NORTH TUESDAY AND TUESDAY NIGHT. WHILE THE FRONT WILL HAVE PLENTY OF MOISTURE TO WORK WITH...STILL UNSURE AS TO JUST HOW STRONG THE FORCING WILL BE FOR PRECIPITATION. ON WEDNESDAY THE LOW WILL SHIFT FROM SOUTHERN INDIANA TOWARDS MICHIGAN. HAVE KEPT CHANCE POPS IN THE FORECAST THROUGH MUCH OF THIS TIME PERIOD WITH A LACK OF CONFIDENCE TO COMMIT TO LIKELY POPS AT ANY GIVEN TIME. EXPECT TEMPERATURES TO BE ABOVE NORMAL THROUGH THE PERIOD. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... FOR THE MOST PART...THE DETERMINISTIC MODELS CONTINUE TO REMAIN CLOSE TO EACH OTHER IN RESPECT TO THE UPPER LEVEL PATTERN...LIFTING A 500MB LOW NORTHWARD TOWARDS THE GREAT LAKES THROUGH FRIDAY. AND AT THE SAME TIME DRAGGING A SURFACE FRONT SLOWLY CROSS THE REGION. HOWEVER...THERE SEEM TO BE SOME INHERENT DIFFERENCES IN HOW THE MODELS HANDLE SHORTWAVES WITHIN THE FLOW FRIDAY...WITH THE NEWEST GFS BRINGING IN ANOTHER SHORTWAVE AND LINGERING PRECIPITATION A BIT LONGER THAN THE PREVIOUS RUNS. WILL NEGLECT THIS FOR NOW AND END PRECIP CHANCES BY FRIDAY EVENING AS HIGH PRESSURE BUILDS OVERHEAD. WENT WITH A BLEND OF HPC GUIDANCE/MEX VALUES FOR TEMPS THROUGH THE PERIOD...WHICH KEPT HIGHS NEAR SEASONAL VALUES. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... FURTHER SHWR AND TSTM DVLPMNT IN CONJUNCTION WITH ENCROACHING STRATOCU...AND EVENTUAL FOG AND ST TNGT...WL CONTRIBUTE TO DETERIORATED CONDITIONS THROUGH TNGT. IFR WL INTIALLY BE LTD TO TSTMS...BUT MORE WIDESPREAD POTENTIAL IS POSSIBLE TNGT AS WEAK CDFNT SLIDES ACRS THE REGION IN THE WAKE OF TDAS LOW PRES CROSSING. VARIABLE SFC WND IS ASSOCIATION WITH THE CROSSING LOW PRES WL TAKE ON A MORE WNWLY COMPONENT WITH PASSAGE OF THE SYSTEM THIS EVE. .OUTLOOK.../MONDAY THROUGH THURSDAY/... A SERIES OF CROSSING DISTURBANCES WL SPPRT PERIODIC RESTRICTIONS THROUGH MIDWEEK. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jun 8, 3:41 AM EDT, 12 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 341 AM EDT SUN JUN 8 2014 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021>023-041-090745- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES- FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION- MONONGALIA-PRESTON-TUCKER- 341 AM EDT SUN JUN 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jun 8, 3:14 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 314 PM EDT SUN JUN 8 2014 PAZ029-073>076-082000- FAYETTE PA-FAYETTE RIDGES PA-WASHINGTON PA-WESTMORELAND PA- WESTMORELAND RIDGES PA- 314 PM EDT SUN JUN 8 2014 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL WASHINGTON... NORTHWESTERN FAYETTE AND SOUTHERN WESTMORELAND COUNTIES... AT 313 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST OF BELLE VERNON...MOVING NORTHEAST AT 30 MPH. WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MONESSEN... CHARLEROI... CALIFORNIA... BROWNSVILLE... BELLE VERNON... DONORA... PERRYOPOLIS... WEST NEWTON... NEW STANTON... MOUNT PLEASANT... GREENSBURG... LATROBE... PLEASE REPORT SIGNIFICANT WEATHER BY POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE OR BY USING TWITTER @NWSPITTSBURGH. LAT...LON 4041 7936 4019 7921 3997 7988 4013 7999 FRIES
Special weather statement, Jun 8, 4:01 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
401 PM EDT SUN JUN 8 2014
PAZ023-073>076-082045-
FAYETTE PA-FAYETTE RIDGES PA-INDIANA PA-WESTMORELAND PA-
WESTMORELAND RIDGES PA-
401 PM EDT SUN JUN 8 2014
...STRONG THUNDERSTORMS WILL AFFECT NORTHERN FAYETTE...SOUTH CENTRAL
INDIANA AND SOUTHEASTERN WESTMORELAND COUNTIES...
AT 400 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 3 MILES
SOUTH OF DERRY TO 2 MILES NORTHWEST OF UNIONTOWN...MOVING EAST AT 25
MPH.
WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
WALTERSBURG... MOUNT PLEASANT... MASONTOWN...
DERRY... UNIONTOWN... CONNELLSVILLE...
DUNBAR... LIGONIER... DONEGAL...
NEW FLORENCE... SEVEN SPRINGS...
LAUREL MOUNTAIN STATE PARK...
PLEASE REPORT SIGNIFICANT WEATHER BY POSTING TO THE NWS PITTSBURGH
FACEBOOK PAGE OR BY USING TWITTER @NWSPITTSBURGH.
LAT...LON 4036 7899 4015 7916 4011 7918 4010 7919
4011 7920 4007 7926 3995 7936 3984 7993
4035 7933 4045 7894
FRIESThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 3:14 PM EDT | Special Weather Statement | PBZ | Westmoreland | 46 min |
| Jun 8, 4:01 PM EDT | Special Weather Statement | PBZ | Fayette | 44 min |
| Jun 8, 5:53 PM EDT | Special Weather Statement | PBZ | Allegheny | 37 min |
| Jun 8, 6:46 PM EDT | Special Weather Statement | PBZ | Indiana | 44 min |
| Jun 8, 4:48 PM EDT | Special Weather Statement | PBZ | Tucker | 42 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.